My husband said to me a bit ago, “I guess we can just pretend Christmas 2008 never happened.” It made me sad even though I’m not a big fan of Christmas as far as the commercialism goes and have never done a bit of decorating my whole adult life. I avoid all things Christmas out in the public. But, I do enjoy a gathering and meal. And that’s not going to happen this year.
It’s Christmas Eve right now and it’s 6 pm as I begin to write this. I had a really bad night last night. I woke up twice in horrible pain. Nausea, gut pain, and a flu-like sensation all over my body. I had only made a 5% cut in my Klonopin two days ago and it had been a few weeks since I made the last cut. 5% was one tenth of a milligram. It boggles my mind that such a tiny amount can make one so awesomely sick. I left our bed both times and writhed on the couch in the living room so that Daniel could sleep. He had to work today. He is a journalist and a writer and writes about *very* current events, like as they are happening, so he does not have the day off.
Tomorrow, Christmas, he does have the day off. His days off are always Thursday and Friday.
Anyway I was up two times in the night in horrible pain with the nausea that had me pleading out loud to no one, (we have white-noise maker in the bedroom, so Daniel couldn’t hear me) “help me, help me, help me.” I was in a sort of delirium because I remember it only vaguely. I think sometimes I was saying more than just that.
In spite of this I did manage to get some sleep and was not out of bed this morning until 11:30. That is much later than I usually sleep. I had sent a note by email in the middle of the night to a benzo friend. Someone who is done with her taper and withdrawal and who is recovering in tangible ways now. I had told her I felt like I was dying. That I could barely move and my body simply felt like it was going to give out. I meant it. I’ve also felt like that most of the day. Today in fact there were times when I could only mumble if Daniel asked me something and I needed help to get to the bathroom. I could not live alone right now. Being this dependent is very difficult but I’m profoundly grateful I have a partner.
My benzo friend first said she’d been there many times, the weakness and debiliation totally familar, and suggested I updose. She said she had updosed by large amounts a few times. Usually just for a couple of days, to get a break.
I did what she said and took and additional .25 mg of Klonopin upon waking. Last night I was down to 1.8 mg. The .25 mg updose made me get worse…much worse as noted above. I felt like my body was paralyzed and I was only semi-conscious. I started functioning a tiny bit around 4pm. Now it’s 6 pm and I’m writing this, so there has been some improvement. But what it means I don’t know. Am I toxic from the Klonopin or do I need to make another taper. I’ve been tapering ridiculously slowly. This may take many more months. I havent’ decided how I’m going to continue yet. What to take tonight?? The big question??
Anyway. This is my Christmas Eve. Daniel had to take care of me all day so he’ll be working until midnight if not later. The newspaper he works for is overseas. Blessedly overseas at this point. It allowed him to be there for me when I couldn’t function at all.
On a more pleasant note, Daniel also managed to go to the store and bought me a dozen red roses. The first red roses I’ve ever received in my life! And now they are sitting where I can see them. A few days ago I commented to him that he had never bought me flowers.
It’s very sweet that he knew that they would mean a lot today.
And so, even if there is pain and debilitation, there is still love in this house today.
Maybe tomorrow will bring a day in which I can manage to cook the leg of lamb I bought for our Christmas meal. I hope so. I can’t cook every day, but it is the last thing I still try to do no matter what—cooking makes me feel like the real me. I probably manage about 50% of the time.
So that is my Christmas wish. That I can cook that leg of lamb for Christmas dinner.
Best wishes to all of you.